ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Conformational properties of randomly flexible heteropolymers

Debnath, Pallavi and Cherayil, Binny J (2002) Conformational properties of randomly flexible heteropolymers. In: Journal of Chemical Physics, 116 (10). pp. 4330-4338.

[img]
Preview
PDF
Heteropolymers.pdf

Download (129Kb)

Abstract

Random copolymers made up of subunits with arbritary degrees of flexibility are useful as models of biomolecules with different kinds of secondary structural motifs. We show that the mean square end-to-end distance <R2> of a two-letter A–B random heteropolymer in which the constituent polymeric subunits are represented as continuum wormlike chains and the randomness is described by the two-state Markov process introduced by Fredrickson, Milner, and Leibler [Macromolecules 25, 6341 (1992)] can be obtained in closed form. The expression for <R2> is a function of several parameters, including the number n of subunits, the fraction f of one kind of subunit, the persistence lengths lA and lB of the two subunits, and the degree of correlation lambda between successive subunits. The variation of <R2> with each of these parameters is discussed.

Item Type: Journal Article
Additional Information: Copyright for this article belongs to American Institute of Physics (AIP).
Department/Centre: Division of Chemical Sciences > Inorganic & Physical Chemistry
Date Deposited: 22 Nov 2004
Last Modified: 19 Sep 2010 04:17
URI: http://eprints.iisc.ernet.in/id/eprint/2332

Actions (login required)

View Item View Item